Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 151, NWS Morristown, TN

July 26, 2007Marion County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 26, 2007, 1:43 PM CDT for Marion County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2007, 1:43 PM CDT (18:43 UTC)
Expired
Jul 26, 2007, 2:31 PM CDT
In force
48 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Marion County, TN

The radar

The Northeast Alabama radar (KHTX), 43 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1476 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1476 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 261843 RRA
SVRMRX
TNC115-261945-
/O.NEW.KMRX.SV.W.0151.070726T1843Z-070726T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
143 PM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN EAST TENNESSEE...

* UNTIL 245 PM CDT

* AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONTEAGLE...OR ABOUT 12 MILES NORTHWEST OF JASPER...AND MOVING EAST
  AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL MARION COUNTY AT 200 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 3529 8585 3511 8588 3505 8559 3527 8554

$$

DH
2 follow-up statements
000 
WWUS54 KMRX 261912
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
312 PM EDT THU JUL 26 2007

TNC115-261945-
/O.CON.KMRX.SV.W.0151.000000T0000Z-070726T1945Z/
MARION TN-
212 PM CDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR WESTERN MARION COUNTY...

AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES EAST OF MONTEAGLE...OR ABOUT 11 MILES NORTH OF
JASPER...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN MARION COUNTY AT 230 PM CDT

LAT...LON 3529 8585 3511 8588 3505 8559 3527 8554

$$

TG
000 
WWUS54 KMRX 261931
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
331 PM EDT THU JUL 26 2007

TNC115-261941-
/O.CAN.KMRX.SV.W.0151.000000T0000Z-070726T1945Z/
MARION TN-
231 PM CDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MARION COUNTY IS
CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3529 8585 3511 8588 3505 8559 3527 8554

$$

TG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:34 PM CDT, 9 minutes earlier.

Area forecast discussion, Jul 26, 1:34 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
234 PM EDT THU JUL 26 2007

.SHORT TERM...(TONIGHT AND FRIDAY)...LACK OF SURFACE FEATURE TODAY
HAS CONVECTION FIRING MORE RANDOMLY...ALTHO SOME ORGANIZED OVER THE
CUMBERLAND PLATEAU AND HIGHER TERRAIN OF WRN NC AT THIS TIME.
MOVEMENT IS EAST OR NORTHEAST AT 10 TO 15 MPH...MOVING AWAY FROM TRI
AND TYS FOR NOW...WITH SLIGHT THREAT OF TSRA FOR CHA OVER NEXT FEW
HOURS. A FEW STORMS MAY PULSE TO BRIEFLY SEVERE LEVELS WITH SMALL
HAIL AND DAMAGING DOWNBURST WINDS THE MAIN THREATS. DUE TO RANDOM
LOOK DECIDED TO LOWER POPS A BIT FOR REST OF THE AFTERNOON AND
EVENING HOURS (BELOW 50 PERCENT COVERAGE). CLOSE TO MOS BLEND FOR
MIN TEMPS...AND ADDED SOME PATCHY LATE NIGHT FOG...WITH POTENTIAL
FOR IFR CONDITIONS AT ALL 3 TAF SITES.

FOR FRIDAY...GENERALLY EXPECT DIURNAL CONVECTION WITH ONCE AGAIN A
RANDOM COVERAGE. LATEST MOS POPS WERE LOWER THAN PREVIOUS GRIDS...
BUT I KEPT POPS A BIT HIGHER IN THE TYPICALLY FAVORED TERRAIN AREAS.
GFS MAX TEMPS WERE NOT FAR OFF THE BLEND OF MOS...AND CLOSELY
FOLLOWED.

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...ANOTHER UPPER TROUGH
DEVELOPING ACROSS THE EASTERN QUARTER OF THE NATION WILL BE THE MAIN
WEATHER FEATURE FOR THE EXTENDED. MODELS SHOW A FAIRLY STRONG
SHORT-WAVE DIVING INTO THE DEVELOPING UPPER TROUGH OVER THE OHIO
VALLEY LATE FRIDAY WHICH WILL MOVE ACROSS THE FORECAST AREA BY EARLY
FRIDAY MORNING. THICKNESS AND CORFIDI VECTORS SUGGEST OHIO VALLEY
MCS WILL MOVE SOUTHEAST TOWARD THE FORECAST FRIDAY NIGHT. HAVE UPPED
POPS FOR THIS FEATURE WITH THE HIGHEST CHANCES OF CONVECTION OVER
THE NORTHERN HALF OF THE FORECAST AREA.

PRE-FRONTAL TROUGH AND FRONT WILL MOVE ACROSS THE AREA SATURDAY AND
SATURDAY NIGHT AS UPPER TROUGH BECOMES MORE ESTABLISHED.  WILL KEEP
LIKELY POPS FOR SATURDAY AND ..SO HAVE KEPT LIKELY POPS GOING.

FOR SUNDAY...UPPER TROUGH MOVES ONLY SLOWLY EAST TO THE EASTERN
SEABOARD WITH AN INVERTED TROUGH OVER THE CENTRAL AND SOUTHERN
APPALACHIANS...SO WILL ALSO KEEP CHANCE POPS GOING...HIGHEST POPS
NORTHEAST SECTIONS.  SURFACE AND UPPER RIDGE BUILDS INTO THE AREA
FOR MONDAY THROUGH WEDNESDAY...SO DRY CONDITIONS RETURN.

FOR THURSDAY...GFS SHOWS A BACK-DOOR FRONT MOVING INTO THE FORECAST
AREA WITH SCATTERED CONVECTION POSSIBLE. CONFIDENCE LOW FOR THIS
FEATURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             68  90  70  87  70 /  30  30  30  70  40
KNOXVILLE MCGHEE TYSON AIRPORT, TN  65  87  69  83  70 /  30  40  60  70  40
OAK RIDGE, TN                       65  88  69  83  69 /  30  40  60  70  40
TRI CITIES AIRPORT, TN              60  86  66  80  66 /  30  50  60  70  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG/DH
Hazardous weather outlook, Jul 26, 4:00 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT THU JUL 26 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-271000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
500 AM EDT THU JUL 26 2007 /400 AM CDT THU JUL 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEAST FROM KENTUCKY
INTO THE AREA LATE FRIDAY OR EARLY SATURDAY. THERE IS A SLIGHT RISK
OF LOCALIZED FLOODING...DAMAGING WINDS AND LARGE HAIL WITH THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 26, 9:30 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1030 AM EDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     SPRING CITY             35.69N 84.86W
07/25/2007                   RHEA               TN   LAW ENFORCEMENT

            FEW TREES DOWN ACROSS NORTH HALF OF COUNTY. REPORTED BY
            SHERIFFS OFFICE.

0319 PM     HAIL             PIKEVILLE               35.61N 85.20W
07/25/2007  E1.00 INCH       BLEDSOE            TN   LAW ENFORCEMENT

            QUARTER SIZE HAIL ON DAYTON MOUNTAIN. REPORTED BY
            SHERIFFS OFFICE.

0328 PM     TSTM WND GST     DANDRIDGE               36.02N 83.42W
07/25/2007  M63.00 MPH       JEFFERSON          TN   AMATEUR RADIO

            SPOTTER REPORTS 3 TREES DOWN, PENNY SIZE HAIL, AND
            MEASURED WIND SPEED OF 63 MPH, AT HIS HOME ON CHEROKEE
            DRIVE.

0330 PM     TSTM WND DMG     DANDRIDGE               36.02N 83.42W
07/25/2007                   JEFFERSON          TN   LAW ENFORCEMENT

            FEW TREES AND POWER LINES DOWN IN THE DANDRIDGE AREA.
            REPORTED BY SHERIFFS OFFICE.

0355 PM     HAIL             NEWPORT                 35.96N 83.19W
07/25/2007  E0.75 INCH       COCKE              TN   AMATEUR RADIO

            PENNY SIZE HAIL ON HWY 25/70 IN NEWPORT. REPORTED BY
            SPOTTER.

0400 PM     TSTM WND DMG     DAYTON                  35.49N 85.01W
07/25/2007                   RHEA               TN   LAW ENFORCEMENT

            TREES DOWN ACROSS SOUTH HALF OF COUNTY. REPORTED BY
            SHERIFFS OFFICE.

0403 PM     TSTM WND DMG     PIKEVILLE               35.61N 85.20W
07/25/2007                   BLEDSOE            TN   LAW ENFORCEMENT

            FEW TREES DOWN IN THE NINE MILE AREA. REPORTED BY
            SHERIFFS OFFICE.

0446 PM     TSTM WND DMG     SODDY-DAISY             35.26N 85.17W
07/25/2007                   HAMILTON           TN   LAW ENFORCEMENT

            TREE DOWN ACROSS RAIL ROAD TRACK IN SODDY-DAISY. REPORTED
            BY POLICE DEPT.

0505 PM     TSTM WND DMG     SIGNAL MOUNTAIN         35.13N 85.34W
07/25/2007                   HAMILTON           TN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN SIGNAL MOUNTAIN. REPORTED
            BY SHERIFFS OFFICE.

0505 PM     TSTM WND DMG     JASPER                  35.06N 85.63W
07/25/2007                   MARION             TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
            OFFICE.

0543 PM     TSTM WND DMG     MADISONVILLE            35.52N 84.36W
07/25/2007                   MONROE             TN   LAW ENFORCEMENT

            TREE DOWN ON POVO RD NEAR MADISONVILLE. REPORTED BY
            SHERIFFS OFFICE.

0645 PM     TSTM WND DMG     10 NW DUCKTOWN          35.14N 84.51W
07/25/2007                   POLK               TN   LAW ENFORCEMENT

            TREES DOWN ON HWY 64 BETWEEN OCOEE AND DUCKTOWN.

&&

MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 1:43 PM CDTSevere Thunderstorm WarningMRXMorgan47 min
Jul 26, 2:59 PM CDTSevere Thunderstorm WarningMRXBledsoe31 min
Jul 26, 3:28 PM CDTSevere Thunderstorm WarningMRXBledsoe62 min
Jul 26, 4:51 PM CDTSevere Thunderstorm WarningMRXCarter54 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.